how much vitamin is in accutane?

Discussion in 'General Health, Pharmacy & Drugs Support Forum' started by turvell, Jan 17, 2018.

  1. turvell

    turvell New Member

    Isn’t Vitamin A the same as Accutane? If that is so, then I was thinking why people take accutane. They can take Vitamin A instead. Can someone explain the difference between the two to me? Also, please do tell me about the side effects of Vitamin A. Thanks in advance!!!!
     
  2. Carol

    Carol New Member

    I myself have given it deep thoughts till I read in a magazine that the drug has many other uses than the usual vit A. Accutane pills are in fact large amounts of Vit A. But accutane has the ability to alter with a gene that causes excess sebum production and it was initially used in cancer treatment. The side effects of Vit A and accutane are almost the same – poor night vision, depression, hair thinning etc.
     
  3. manny

    manny New Member

    Accutane is only a derivative of Vitamin A, but it is not the same. Their chemical structure and makeup is similar to Vitamin A, they also share many similar side effects but they do not perform the same functions. Vitamin A for e.g. is fat soluble and it stays in your system for a very long time. A few symptoms of Vitamin A toxicity include dry skin, rashes, peeling off of skin and even jaundice. These symptoms are very much similar to accutane side effects. But accutane also acts as anti-acne drug and possess skin clearing benefits because of a small change in the structure. I hope now things are clear to you. So, please do not be under the wrong impression that both of them are the same.
     
  4. Litt

    Litt New Member

    I have also heard that taking accutane every day is bad for health. But I do not know the reasons why!! Can someone explain what is so harmful about it? After all it is Vitamin A!!!
     
  5. sarah

    sarah New Member

    I have noticed that Vitamin A does help with breakouts. I usually give my son an extra dose of Vitamin A combined with zinc and calcium and it seems to do the trick. You can give it a try too!!!
     
  6. Jed

    Jed New Member

    I am confused as to how much can be “too much” of Vitamin A? I usually have one pill a day but 2 weeks back I increased my dose to 2 pills a day and I noticed that my skin has cleared up a lot. Am I taking too much of Vitamin A? Can anyone guide me please?
     
  7. Doug

    Doug New Member

    High doses of Vitamin A can prove to be harmful for your health. So, it is not advisable to take it in large quantities. You should consult your doctor before you start taking them. I have even heard that it gives our skin a yellowish color, if taken in high doses.
     
  8. Divine

    Divine New Member Staff Member

    I suggest you take Vitamin A and accutane as prescribed by your doctor because its overdose can seriously affect your liver and can also cause osteoporosis.
     
  9. Cells

    Cells New Member

    Vitamin A is NOT isotretinoin, aka the chemical generic name for Accutane. Isotretinoin is actually a derivative of vitamin A, which means it has a chemical structure that's similar to that of vitamin A, but it's not the same.